MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DCF VARIABLE SZ GUIDE LT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII DCF VARIABLE SZ GUIDE LT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71440007
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Case (b)(4).
 
Event or Problem Description
It was reported that a genesis ii dcf variable size guide left was loosened and was not able to keep correct external rotation.This occurred during a tka procedure, instrument inside the patient.No harm or injury reported on patient.Procedure was finished with the same device.No delay reported.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The dial of the device is heavily damaged rendering it inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII DCF VARIABLE SZ GUIDE LT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10979074
Report Number1020279-2020-07296
Device Sequence Number2420001
Product Code HRY
UDI-Device Identifier03596010610386
UDI-Public03596010610386
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440007
Device Catalogue Number71440007
Device Lot Number07LM05989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1